AnonymousDecember 18, 1996 at 12:43 pmPost count: 93172
Hi clp! I’ll start the survey with one vote for NO antidepressant use. I’ve had my down and crabby days, but I’ve never even considered the antidepressant route.
I wish you luck in your quest for answers.
Take Care, DebbyAnonymousDecember 18, 1996 at 1:51 pmPost count: 93172
I take antidepressants and have for most of the last 10 years. It got worse after GD but I think you must look at it as if it were gd or high blood pressure. It’s a biochemical disorder that many people have and just like a dibetic who takes insulin or post RAI a GD patient who takes thyroid replacement or someone who has high blood pressure you may have to take it every day for the rest of your life. Alot of times when you stop the problem can come a little worse. Good luck–KendraAnonymousDecember 18, 1996 at 4:03 pmPost count: 93172
Yes! I am now taking Depakote and may well need an antidepressant for many years. I have been off and then on a variety of them for four years now and the problem has always been that I get off them too fast! This time I am resigned to sticking with them, they DO help me. The psychiatrist I finally found told me I waietd far too long to get help and this is why the depression became so serious. The longer you are depressed, the longer it takes to be over it. In the case of mismanaged hypothyroid like I have had, I may be on them for many years. Do not be in such a hurry to get off the meds! There is no shame with needing antidepressants.AnonymousDecember 18, 1996 at 4:03 pmPost count: 93172
Yes! I am now taking Depakote and may well need an antidepressant for many years. I have been off and then on a variety of them for four years now and the problem has always been that I get off them too fast! This time I am resigned to sticking with them, they DO help me. The psychiatrist I finally found told me I waietd far too long to get help and this is why the depression became so serious. The longer you are depressed, the longer it takes to be over it. In the case of mismanaged hypothyroid like I have had, I may be on them for many years. Do not be in such a hurry to get off the meds! There is no shame with needing antidepressants.AnonymousDecember 18, 1996 at 4:10 pmPost count: 93172
Debby, I hope I understand that you choose not to take antidepressants because you are not depressed. Depression is a serious clinical illness and is not the same as feeling crabby or down or sad. Major depression needs treatment as it can easily end in suicide. Antidepressants saved my life.AnonymousDecember 18, 1996 at 5:32 pmPost count: 93172
Hi everyone. I have a favor to ask. I am currently taking antidepressants.
I want to get off of them. My doctor says that I am not ready yet. She said
that GD and depression go hand in hand. I have seen this by reading the BB.
I can’t believe that many GD’ers take antidepressants. So, I am taking a very
personal survey…how many of us are out there that take antidepressants?
How long have you been taking them? My doctor says I may never get off of them?
I find that a little scarey! thanks…..CarolynAnonymousDecember 18, 1996 at 5:41 pmPost count: 93172
Hi Carolyn –
Depression is a weird thing and manifests itself in many ways. My personal experience was that it seemed to occur about the time I became hypo and caused me to feel ill (very sick to my stomach) for months. After every gastro-intestinal test known to man, my doctor (endo) told me he wanted me to try antidepressants. I fought it hard – I did not feel “blue”, unhappy, etc. etc. He asked me to humor him and try them, so I did. To my complete amazement (and thankfully) they worked! I stayed on them for about three years and the doctor took me gradually off and I was fine for ten years or so. Then, for some unknown reason a couple years ago, my TSH became very high and I was hypo again. Shortly after, guess what? I’m now taking a new antidepressant with much less side effects than my old one and I feel great. My doctor says I may have to stay on this for good – a small price to pay to feel this much better.
PattyAnonymousDecember 18, 1996 at 6:02 pmPost count: 93172
Count me in on your survey, Carolyn. You’re lucky to have a doc that knows the connection!
BruceAnonymousDecember 18, 1996 at 7:55 pmPost count: 93172
I’m tapering off Serzone now. I had taken it for about 2 years, 1 1/2 years before GD. The way my psychologist friend explained it to me, was that the brain for whatever reason cannot produce the chemical it needs. The pills provide it. As you get stronger with therapy and physically, as your brain begins to be able to make the chemical again, you then can taper off. She also said not to come off it too soon, to take it as long as needed. I tried to taper off about 8 mo. ago, and that was too soon. Now I am coming off just great. She said to do it very gradually, with more than a month at each stepped down level. I am on 1/16 of the original dose, and Jan 1 is my serzone free day. I can’t say I’m real excited, just matter of fact about it. It was right for me, and did what needed to be done, without side effects for me. Prozac is a similar drug, according to what I’ve read. Serzone is anti anxiety (my original problem) and also anti depressant. 415 8820 in Fraser, my email has not been working for the last three days. Karen in FraserAnonymousDecember 19, 1996 at 1:00 amPost count: 93172
Hi Carolyn, I am not on antidepressants. I am on tapazole and beta blockers. I am an MFCC and notice with many of my clients that docs give anti-depressants very freely. Perhaps a second opinion would be a good idea? Your survey is a good idea. But there are so many variables… what else is going on in life? Any previos history of depression? What symptoms are being used to determine depression etc.
well, good luck. JeannetteAnonymousOctober 6, 1999 at 11:07 amPost count: 93172
I’m thinking of changing to dissicated thyroid hormone and would like people who take this to e-mail me and tell me how they like it. My e-mail is Shorti57@aol.com. Also if anybody is from the Quad Cities please E-mail me at the same address, because I was thinking of starting a support group. Thanks in advance.
- You must be logged in to reply to this topic.